By Anonymous - 10/08/2009 06:27 - Ghana
Add a comment - Reply to : #
You must be logged in to be able to post comments!
The medicine is deoxycycline. Its an antibiotic that (among many other things) is prescribed to prevent malaria. Like most antibiotics it can cause yeast infections to develop by killing off the good bacteria in your body that prevents yeast from growing. VERY common problem for women on antibiotics but can also happen to men, especially when they are on them long-term, like to prevent malaria during an extended trip.
im in the healthcare studies, and FYI, if men get yeast infection, it can get very serious.. but then again.. that drug and most drugs hv numerous side-effects on em.. you must be worried only if it is clinically significant.. dont trouble yourself too much because u read a small text print in a long printout of your anti-malarial's side effects....
Yeah, I wouldn't do that. If you were there long term (like, years), you would probably end up ditching the malaria meds because they're basically poison if you keep taking them. But they WILL help prevent malaria, and if you do get it, it is usually milder than if you were off the meds completely. True FML though. OP: I would switch malaria meds. If you can, when I lived in Africa we couldn't find any because of how rural the place we lived was. If you can't, sorry dude. FYL.
I think what he's trying to say is that the medication is to ward off malaria, but has the side effect of potential male yeast infection. A potential which has apparently been reached. FYL
sorry dude, you use it you lose it